Alert archive / Alabama / River Flood Warnings in 2009

River Flood Warning 59, NWS Mobile, AL

May 13, 2009Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this river flood warning at May 13, 2009, 9:11 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It took effect at May 14, 2009, 1:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 13, 2009, 9:11 PM CDT (02:11 UTC)
In effect from
May 14, 2009, 1:00 AM CDT
Expired
May 14, 2009, 10:45 AM CDT
In force
10 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Leroy (LRYA1).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 140211
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
911 PM CDT WED MAY 13 2009



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES.

..RECENT HEAVY RAINFALL HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. AS A 
RESULT...RIVER LEVELS ARE AT FLOOD STAGE. A FLOOD WARNING IS NOW IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-141200-
/O.NEW.KMOB.FL.W.0059.090514T0600Z-090514T1200Z/
/LRYA1.1.ER.090514T0600Z.090514T0600Z.090514T0600Z.NO/
911 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR LEROY
* FROM LATE TONIGHT UNTIL THURSDAY MORNING
* AT 8 PM WEDNESDAY THE STAGE WAS...24 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 24 FEET 
* THE RIVER IS AT FLOOD STAGE AND WILL SLOWLY FALL TO BELOW FLOOD STAGE THURSDAY 
  MORNING.
* AT 24 FEET...FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL 
  OCCUR.  CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND.

$$
2 follow-up statements
000 
WGUS84 KMOB 140228
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
928 PM CDT WED MAY 13 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-141800-
/O.EXT.KMOB.FL.W.0059.090514T0600Z-090514T1800Z/
/LRYA1.1.ER.090514T0600Z.090514T0600Z.090514T1200Z.NO/
928 PM CDT WED MAY 13 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES
FOR
  THE TOMBIGBEE RIVER NEAR LEROY
* FROM AFTER MIDNIGHT TOMORROW UNTIL THURSDAY AFTERNOON
* AT 8 PM WEDNESDAY THE STAGE WAS 24 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 24 FEET
* THE RIVER IS AT FLOOD STAGE AND THE RIVER WILL REMAIN STEADY OVERNIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 24 FEET, FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL 
  OCCUR. CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND.  

$$
000 
WGUS84 KMOB 141545
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1045 AM CDT THU MAY 14 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON 
  COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-150000-
/O.EXT.KMOB.FL.W.0057.000000T0000Z-090515T0000Z/
/CLDA1.1.ER.090511T1830Z.090513T0800Z.090514T1800Z.NO/
1045 AM CDT THU MAY 14 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM
* FROM THIS AFTERNOON UNTIL THIS EVENING
* AT 10AM THURSDAY THE STAGE WAS 29 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 29 FEET
* THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
 

$$

ALC023-025-129-141615-
/O.CAN.KMOB.FL.W.0059.000000T0000Z-090514T1800Z/
/LRYA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1045 AM CDT THU MAY 14 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER NEAR LEROY
* AT 8AM THURSDAY THE STAGE WAS 23.9 FEET AND FALLING
* FLOOD STAGE IS 24 FEET


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 13, 4:15 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, May 13, 4:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT WED MAY 13 2009

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WOULD LIKE TO THANK WFO
LIX FOR FCST/WARNING BACKUP SERVICE THIS AFTERNOON. NO MAJOR CHANGES
TO THE SHORT TERM PERIOD AS SFC HIGH PRESSURE CONTINUES TO PROVIDE
MOIST AND UNSTABLE SOUTHEASTERLY FLOW OVER THE FCST AREA. A GOOD
CHANCE OF SHRA/TSRA COVERAGE EXPECTED THURSDAY...WITH SHORTWAVE
ENERGY MOVING EAST ACROSS NORTHERN SECTIONS OF MS/AL. STILL EXPECT A
GOOD COVERAGE OF MAINLY AFTERNOON AND EVENING SHRA/TSRA AGAIN FRIDAY
AS SUMMER LIKE PATTERN CONTINUES. TEMPERATURES ARE EXPECTED TO BE
NEAR MAV MOS GUIDANCE...WITH LOWS IN THE LOW/MID 60S AND HIGHS IN
THE LOW/MID 80S.

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...NO CHANGES WERE MADE TO
EXTENDED.

&&

.AVIATION...GENERAL VFR CONDITIONS TONIGHT THROUGH MOST OF THE DAY
ON THURSDAY. BRIEF MVFR DUE TO SCATTERED SHRA/TSRA...ESPECIALLY THIS
EVENING. COASTAL SHRA/TSRA EXPECTED TONIGHT...THEN AGAIN SPREADING
INLAND ON THURSDAY WITH DAYTIME HEATING.

&&

.MARINE...A MODERATE TO STRONG EAST TO SOUTHEAST WIND FLOW WILL
PERSIST THROUGH TONIGHT IN RESPONSE TO AN UPPER LEVEL DISTURBANCE
MOVING EASTWARD OVER EAST CENTRAL UNITED STATES. THE MODERATE EAST TO
SOUTHEAST WIND FLOW WILL THEN CONTINUE THROUGH SATURDAY EVENING AS A
UNSEASONABLY STRONG COLD FRONT APPROACHES FROM THE WEST. THE COLD
FRONT WILL MOVE ACROSS THE MARINE AREA LATE SUNDAY THROUGH SUNDAY
NIGHT...RESULTING IN A STRONG OFFSHORE FLOW SUNDAY NIGHT THROUGH
EARLY NEXT WEEK.

&&

.FIRE WEATHER...LITTLE CHANGE IN THE SURFACE PATTERN. SURFACE HIGH
PRESSURE REMAINS ANCHORED OVER THE SOUTHWESTERN ATLANTIC.
THUS...EAST TO SOUTHEAST WIND FLOW WILL PERSIST THROUGH THE PERIOD.
GENERALLY ...WINDS WILL VARY FROM EASTERLY OVERNIGHT TO SE AS LAND
SFC HEATING BEGINS. ONSHORE FLOW WILL KEEP MOISTURE LEVELS HIGH.
WIND SPEEDS ARE EXPECTED TO BE RELATIVELY LIGHT AT LESS THAN 10 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  85  69  83 /  20  40  20  50
PENSACOLA   69  83  69  83 /  20  40  20  40
DESTIN      70  82  70  81 /  20  50  20  40
EVERGREEN   66  86  64  84 /  30  50  20  50
WAYNESBORO  66  85  64  84 /  30  40  20  50
CAMDEN      66  85  64  84 /  30  50  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 13, 5:20 AM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CDT WED MAY 13 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
520 AM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE FORECAST AREA TODAY AND EARLY TONIGHT. A FEW STORMS MAY BECOME
STRONG TO POSSIBLY SEVERE...MOSTLY DURING THE AFTERNOON AND EARLY
EVENING HOURS...AWAY FROM THE COAST AND NORTH OF INTERSTATE 10.
FORECAST MODELS INDICATE GOOD MID LEVEL FORCING AND MOISTURE
ADVECTION NEAR THE SURFACE.

A MODERATE RISK FOR RIP CURRENTS CAN BE EXPECTED ALONG AREA BEACHES
TODAY DUE TO A MODERATE SOUTHEAST WIND FLOW AND A HIGH TIDAL RANGE
EBBING DURING THE AFTERNOON HOURS.

A FLOOD WARNING REMAINS IN EFFECT FOR THE TOMBIGBEE RIVER IN
CHOCTAW...CLARKE AND WASHINGTON COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW
STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY
EVENING HOURS...ESPECIALLY AWAY FROM THE COAST...AND NORTH OF
INTERSTATE 10.

AN UNSEASONABLY STRONG COLD FRONT WILL MOVE ACROSS THE DEEP SOUTH
SUNDAY NIGHT AND MONDAY. AT THIS TIME...THE THREAT FOR SEVERE
THUNDERSTORMS AND VERY HEAVY RAINFALL ARE POSSIBLE SUNDAY
AFTERNOON...SUNDAY NIGHT AND POSSIBLY EARLY MONDAY. THE EXACT TIMING
OF THIS SYSTEM MAY CHANGE...STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
FOR SEVERE WEATHER IS NOT EXPECTED THROUGH WEDNESDAY.

In the hours before

Special weather statement, May 13, 3:36 PM CDT, 5 hours 35 minutes before
ALZ051-053-132130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT WED MAY 13 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING CLARKE
COUNTY...CHOCTAW COUNTY...

AT 330 PM...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ACROSS
WESTERN CHOCTAW COUNTY AND SOUTHERN CLARK COUNTY. THE THUNDERSTORMS
WERE MOVING NORTHEAST AT 20 MPH..AND WILL AFFECT COMMUNITIES IN
CHOCTAW AND CLARK COUNTIES THROUGH 430 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, May 13, 4:40 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT WED MAY 13 2009

ALZ051>053-132215-
WASHINGTON-CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
440 PM CDT WED MAY 13 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...CLARKE AND
CHOCTAW COUNTIES...

AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A BROKEN LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTH
OF HALSELL TO 25 MILES EAST OF WOODS BLUFF...MOVING EAST AROUND 10
MPH.

THESE STORMS WILL AFFECT AREAS IN AND AROUND...
DEAS...PENNINGTON...INDIAN SPRINGS...NAHEOLA AND EDNA THROUGH 515 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE
HAIL...FREQUENT LIGHTNING...AND WINDS GUSTING TO 45 MPH OR HIGHER.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:22 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe27 min
May 14, 3:14 PM CDTSevere Thunderstorm WarningMOBMobile, Washington28 min

Nearby

River Flood Warnings in Alabama, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.